Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 32, NWS Key West, FL

June 5, 2020

NWS Key West, FL issued this small craft advisory at Jun 5, 2020, 4:31 PM EDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2020, 4:31 PM EDT (20:31 UTC)
Expired
Jun 7, 2020, 10:30 PM EDT
In force
54 hr
Issued by
NWS Key West, FL

The text

As transmitted.

608 
WHUS72 KKEY 052031
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
431 PM EDT Fri Jun 5 2020

GMZ033-034-054-055-074-075-060445-
/O.NEW.KKEY.SC.Y.0032.200605T2031Z-200606T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
431 PM EDT Fri Jun 5 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds 15 to 20 knots will increase to 20 to 25
  knots, especially across the coastal waters surrounding the Dry
  Tortugas. Seas will build to 7 feet across the Straits south of
  the Dry Tortugas. 

* WHERE...Straits of Florida and Gulf waters beyond 5 fathoms, 
  including the Dry Tortugas.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
9 follow-up statements
157 
WHUS72 KKEY 060246
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1046 PM EDT Fri Jun 5 2020

GMZ033-034-054-055-074-075-060900-
/O.CON.KKEY.SC.Y.0032.000000T0000Z-200606T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1046 PM EDT Fri Jun 5 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds increasing to 20 to 25 knots, especially
  across the coastal waters surrounding the Dry Tortugas. Seas
  building to 7 to 8 feet across the Straits south of the Dry 
  Tortugas.

* WHERE...Straits of Florida and Gulf waters beyond 5 fathoms, 
  including the Dry Tortugas.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR/WLC
433 
WHUS72 KKEY 060835
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
435 AM EDT Sat Jun 6 2020

GMZ035-044-061645-
/O.EXB.KKEY.SC.Y.0032.000000T0000Z-200606T2100Z/
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
435 AM EDT Sat Jun 6 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds increasing to 20 to 25 knots, 
  especially across the coastal waters surrounding the Dry 
  Tortugas. Seas building to 7 to 9 feet across the Straits 
  south of the Dry Tortugas.

* WHERE...Hawk Channel from west end of Seven Mile Bridge to 
  Halfmoon Shoal, and Gulf of Mexico from west end of Seven Mile 
  Bridge to Halfmoon Shoal out to 5 Fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ033-034-054-055-074-075-061645-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-200606T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
435 AM EDT Sat Jun 6 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds increasing to 20 to 25 knots, 
  especially across the coastal waters surrounding the Dry 
  Tortugas. Seas building to 7 to 9 feet across the Straits 
  south of the Dry Tortugas.

* WHERE...Straits of Florida and Gulf waters beyond 5 fathoms, 
  including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
674 
WHUS72 KKEY 061418
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1018 AM EDT Sat Jun 6 2020

GMZ033>035-044-054-055-074-075-062100-
/O.CON.KKEY.SC.Y.0032.000000T0000Z-200606T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1018 AM EDT Sat Jun 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WHAT...Southeast winds 20 to 25 knots, especially across the 
  coastal waters surrounding the Dry Tortugas. Seas building to 7 
  to 9 feet across the Straits south of the Dry Tortugas.

* WHERE...Gulf of Mexico including the Dry Tortugas, the Straits
  of Florida west of the Seven Mile Bridge, Hawk Channel from 
  west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of 
  Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out 
  to 5 Fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
204 
WHUS72 KKEY 062045
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
445 PM EDT Sat Jun 6 2020

GMZ033>035-044-054-055-074-075-070300-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-200607T0400Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
445 PM EDT Sat Jun 6 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast to south winds 20 to 25 knots, especially
  across the coastal waters surrounding the Dry Tortugas. Seas 7
  to 9 feet across the Straits of Florida south of the Dry 
  Tortugas.

* WHERE...Gulf of Mexico including the Dry Tortugas, the Straits 
  of Florida west of the Seven Mile Bridge, Hawk Channel from 
  west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of 
  Mexico from west end of Seven Mile Bridge to Halfmoon Shoal 
  out to 5 Fathoms.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
634 
WHUS72 KKEY 070233
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1033 PM EDT Sat Jun 6 2020

GMZ035-044-054-074-070345-
/O.CAN.KKEY.SC.Y.0032.000000T0000Z-200607T0400Z/
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
1033 PM EDT Sat Jun 6 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Small Craft should continue to Exercise Caution as southeast to
south winds of 15 to 20 knots will continue overnight.

$$

GMZ033-034-055-075-070900-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-200607T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1033 PM EDT Sat Jun 6 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast to south winds 20 to 25 knots, especially 
  across the coastal waters surrounding the Dry Tortugas. Seas 7 
  to 9 feet across the Straits of Florida south of the Dry 
  Tortugas.

* WHERE...Gulf of Mexico including the Dry Tortugas, the Straits
  of Florida west of Halfmoon Shoal, and the Gulf waters from East
  Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

WLC/CLR
957 
WHUS72 KKEY 070840
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
440 AM EDT Sun Jun 7 2020

GMZ033-034-055-075-071500-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-200607T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
440 AM EDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast to south winds near 20 knots, across the
  coastal waters surrounding the Dry Tortugas. Seas 7 to 8 feet 
  across the Straits of Florida south of the Dry Tortugas.

* WHERE...Gulf of Mexico including the Dry Tortugas, the Straits 
  of Florida west of Halfmoon Shoal, and the Gulf waters from 
  East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 
  fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
065 
WHUS72 KKEY 071422
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1022 AM EDT Sun Jun 7 2020

GMZ033-034-055-075-072045-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-200607T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1022 AM EDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Although southeast to south winds have decreased to 15 to
  20 knots or less, seas as high as 7 to 8 feet will persist
  across the western Straits of Florida and the Gulf waters
  surrounding the Dry Tortugas.

* WHERE...Gulf of Mexico including the Dry Tortugas, the Straits 
  of Florida west of Halfmoon Shoal, and the Gulf waters from 
  East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 
  fathoms.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
859 
WHUS72 KKEY 072021
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
421 PM EDT Sun Jun 7 2020

GMZ033-034-055-075-080300-
/O.EXT.KKEY.SC.Y.0032.000000T0000Z-200608T0300Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
421 PM EDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Although southeast to south winds have decreased to 15 
  to 20 knots or less, seas as high as 7 feet will persist 
  across the western Straits of Florida and the Gulf waters 
  surrounding the Dry Tortugas.

* WHERE...Gulf of Mexico including the Dry Tortugas, the Straits 
  of Florida west of Halfmoon Shoal, and the Gulf waters from 
  East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 
  fathoms.

* WHEN...In effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

CLR
663 
WHUS72 KKEY 080230
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1030 PM EDT Sun Jun 7 2020

GMZ033-034-055-075-080330-
/O.CAN.KKEY.SC.Y.0032.000000T0000Z-200608T0300Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1030 PM EDT Sun Jun 7 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 7 feet across the advisory area,
therefore the Small Craft Advisory is cancelled. Small Craft
should continue to Exercise Caution with seas as high as 6 feet 
possible overnight. 

$$

WLC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 3:14 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 5, 3:14 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Key West FL
314 PM EDT Fri Jun 5 2020

.DISCUSSION...
Water vapor imagery highlights a mid-upper level trough over the
Bay of Campeche interacting with Tropical Depression Cristobal
centered near the northern Yucatan Peninsula. Mean layer analyses
from CIMSS place a broad low-level anticyclone over the western
North Atlantic, driving moderate to occasionally fresh southeast
breezes through the coastal waters of the Florida Keys.
Temperatures are in the upper 80s with dewpoints near 80 (yes,
80!). Skies are partly to mostly cloudy and the KBYX radar is echo
free.

The 18Z KKEY RAOB sampled a strengthening wind field below 500
mb as Cristobal's cyclonic envelope encroaches on the Keys. The
dry layer sampled at 06Z near 700 mb, which was eroded at 12Z, has
returned at 18Z. The ML profile is moderately unstable with very
little inhibition. Low level RH shows no sign of Cuban shadow
malfeasance. Loops from MIMIC TPW and CIRA's LPW continue to
depict marginally drier air upstream of the Florida Keys.

.FORECAST...
Tropical Storm Cristobal will restrengthen over the south-Central
Gulf of Mexico tonight, albeit with significant baroclinic help.
The cyclonic envelope on its eastern flank will expand somewhat,
which will place the Florida Keys in a confluent southeasterly
regime. However, the upstream thermo is not ideal, so we have
tempered rain chances tonight to 50-70 %, with the best chances
out by the Dry Tortugas. The most energetic kinematics will setup
Saturday, although dry air entrenched across Hispaniola and
Jamaica will plague ML parcels with dry air entrainment. We
advertise 30% rain chances on Saturday, which is well below the
model consensus, but leaning towards the EC. Despite what may be
a lack of coverage through the afternoon, boomers from Cuba should
spread to the north Saturday evening.

Thereafter, the western Atlantic ridge will build west across
Florida, turning our focus back to the east, looking for moisture
slugs and inverted swaths of cyclonic curvature. At this time,
there are no identifiable cyclonic slugs upstream from the Keys. A
TUTT-like cell will creep to the west through the last few days
of the extended, which would favor small kinks along the southern
flank of the subtropical ridge. Through the extended, we have
retained the slightly above normal rain chances.

&&

.MARINE...
Small Craft Advisory in effect for the western Straits of Florida
and the deeper waters of the southeastern Gulf of Mexico due
increasing southeast winds 20 to 25 knots and seas building to 7
feet. Tropical Storm Cristobal, located inland over the Yucatan
Peninsula, will lift northward this evening and then reach the
central Gulf on Saturday. As Cristobal moves back over open water
and slowly strengthens, freshening southeast breezes are expected
across the coastal waters of the Florida Keys. An Atlantic ridge
axis will build back across Florida Sunday and Sunday night,
allowing breezes to diminish. Moderate northeast to east breezes
will return by Wednesday night.

&&

.AVIATION...
VFR conditions will prevail at the Key West and Marathon terminals.
A relatively dry layer has effectively shutdown precipitation this
afternoon. Better moisture, currently along and south of Cuba, is
expected to move in by the late afternoon/early evening. There
remains uncertainty on the exact timing and strength of any passing
shower or thunderstorm. As such will keep VCSH in the forecast for
now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  80  88  81  89 / 70 40 40 40
Marathon  81  91  81  91 / 70 30 40 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ033-034-054-
     055-074-075.

&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....LIW
Data Acquisition.....Williams

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 5, 5:59 AM EDT, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
559 AM EDT Fri Jun 5 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-061000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
559 AM EDT Fri Jun 5 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Tropical Storm Cristobal is expected to emerge off the Yucantan
Peninsula and into the Gulf of Mexico late today, then move
northward through the Gulf of Mexico tonight. As a result, fresh
to strong mainly southeast winds are likely to affect portions
Keys waters with the highest winds likely on the western waters.
Subsequently, a Small Craft Advisory will likely be hoisted for at
least portions of our coastal waters beginning tonight.

Isolated to scattered thunderstorms are possible along the
Florida Keys and the surrounding coastal waters. Furthermore, a
few lightning storms may be strong with wind gusts in excess of 40
mph.

Locally heavy rainfall is possible along the island chain today
through tonight. Motorists should not drive through water of
unknown depth.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Tropical Storm Cristobal is expected to make landfall along the
central Gulf coast region Sunday night. Fresh to strong mainly
southeast winds are likely to affect portions of Keys waters with
the highest winds likely on the western waters. Winds will
diminish substantially on Sunday as Cristobal begins moving
further away from our area. Subsequently, a Small Craft Advisory
may be required for portions of Keys waters until late Sunday.

Isolated to scattered thunderstorms, some of which may be strong
are possible across the Florida Keys and the surrounding coastal
waters. The primary thunderstorm hazards will be wind gusts in
excess of 40 mph and occasional lightning strikes.

Beginning next Monday, some drier air is expected to filter into
our region, hence showers and thunderstorms should become widely
scattered which would return rain chances to near normal for this
time of year.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jun 5, 12:16 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1216 PM EDT FRI JUN 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     MARINE TSTM WIND 14 NW KEY WEST          24.72N 81.92W
06/05/2020  M42 MPH          GMZ033             FL   MESONET

             A SOUTH-SOUTHEAST WIND GUST OF 36 KNOTS, OR 42 MPH, WAS
            MEASURED BY THE WEATHERFLOW MESONET STATION LOCATED AT
            SMITH SHOAL LIGHT.

&&

WILLIAMS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:16 PM EDTSpecial Marine WarningKEY29 min
Jun 5, 9:00 AM EDTSpecial Marine WarningKEY45 min
Jun 5, 9:29 AM EDTSpecial Marine WarningKEY31 min
Jun 5, 9:50 AM EDTSpecial Marine WarningKEY25 min
Jun 5, 11:52 AM EDTSpecial Marine WarningKEY23 min
Jun 5, 12:12 PM EDTSpecial Marine WarningKEY33 min
Jun 5, 12:42 PM EDTSpecial Marine WarningKEY33 min
Jun 5, 1:12 PM EDTSpecial Marine WarningKEY33 min

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.